I had Sculptra done on my cheeks and temples almost three weeks ago. While the doctor was doing the procedure, she hit a nerve under my eye and I could not close my lid. Within an hour it ceased. Now it's bothering me again. I can shut my eyelid, but it feels strange and heavy, like something is pressing on the nerve. What happened, and what can be done about it?
Eyelid Trouble After Sculptra on Cheeks and Temples
Doctor Answers (4)
Nerve injury not likely
The most likely explanation for the scenario that you describe is that the anesthetic mixed in the Sculptra probably temporarily paralyzed the muscle that closes your eyelid. The fact that you can completely close your eye means that there is no nerve damage. The heaviness that you are feeling may be swelling or the collagen that is being produced in response to the Sculptra. If you have any concerns you should contact your treating physician. Good luck!
Sculptra nerve damage
It is possible that the lidocaine (local anesthetic) in the sculptra was infiltrated near the nerve that helps to close the eye. Most often this wears off in 3-4 hours. Less likely is if the needle accidentally passed through or transected the nerve. That is very unlikely. I would see your original doctor to see what the problem is exactly. It may be completely unrelated to the sculptra.
Unlikely to have permanent nerve damage
It is unlikely that Sculptura injection would cause permanent nerve damage.
Sculptura does work by causing a local inflammatory reaction and recruiting fluid which occupies space.
It would be unusual to have effects lasting longer than the effects from the local anesthesia that may have been used with the procedure. If you have symptoms lasting more than 24hrs you should discuss this with your treating provider.
I hope this helps.
You might also like...
Sculptra and eye movment
It is unlikely that the Sculptra itself caused any dysfunction of eye lid movment. More likely, it was the effects of the local anesthetic that was mixed with the Sculptra. At 3 weeks, if you feel heaviness, it maybe from the product being injected very close to the eyelid, and residual swelling around the material.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.